Texas, 2006Flash Flood in Texas, May 28, 2006
May 28, 2006 · NWS HGX · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $20,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at May 28, 5:47 AM CST, 3 hours 13 minutes earlier.
Area forecast discussion, May 28, 5:47 AM CST, 3 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
647 AM CDT SUN MAY 28 2006
.AVIATION...
AN INCREASE IN THE AREAL COVERAGE OF THE SHOWERS AND THUNDERSTORMS
WILL OCCUR THROUGH MIDDAY. MODEL GUIDANCE SUGGESTS A PEAK AROUND
MIDDAY. CAN EXPECT WIND SPEEDS TO PICK UP A BIT AFTER SUNRISE.
TONIGHT...THE GUIDANCE ALSO SUGGESTS SOME LIGHT FOG WILL DEVELOP.
THIS DEVELOPMENT WILL LIKELY DEPEND ON THE AMOUNT OF RAINFALL TODAY.
PL-40
&&
.MARINE...
SCA CONDITIONS DUE TO WINDS WILL LIKELY DIMINISH AROUND MID MORNING.
PL-40
.PREV DISCUSSION...
WILL ISSUE AN UPDATE TO RAISE POPS TO LIKELY. COVERAGE HAS
CONTINUED TO INCREASED AND SOME OF THE RAINFALL TOTALS ARE
IMPRESSIVE. NEW ZONES OUT BY 645 AM. 43
&&
.PREV DISCUSSION... (ISSUED 243 AM CDT SUN MAY 28 2006)
DISCUSSION...
PWS ARE ALREADY UP TO 1.5 INCHES ACROSS THE REGION AND ARE
EXPECTED TO INCREASE TO BETWEEN 1.8 AND 1.9 INCHES THIS AFTERNOON.
CONVECTIVE TEMPS ARE IN THE LOWER AND MID 80S AND UPPER LEVEL
WINDS REMAIN DIVERGENT...SO WIDESPREAD SHOWERS AND THUNDERSTORMS ARE
EXPECTED TODAY. ONE CAVEAT...AND THAT IS THE MCS OVER CENTRAL
TEXAS HEADING EAST. IT IS UNCLEAR IF THIS FEATURE WILL LEAVE A
BOUNDARY ACROSS SE TX...OR IF IT WILL DISRUPT INFLOW OR LIMIT HIGH
TEMPS DUE TO THE THICK CIRRUS CANOPY. PREFER TO STAY WITH THE VERY
CONSISTENT GFS. NICE TO SEE THE NAM COME AROUND AND SUPPORT HIGHER
POPS. NOT MUCH CHANGE FOR MONDAY AS DEEP MOISTURE REMAINS IN
PLACE. UPPER LEVEL WINDS REMAIN DIVERGENT AND SHOULD BE A REPEAT
PERFORMANCE. THE GFS WANTS TO DRY THINGS OUT WED AND THUR...YET
FORECAST SOUNDINGS STILL SUPPORT SCATTERED ACTIVITY WITH K INDICES
IN THE MID 30S AND PWS AROUND 1.6 INCHES DROPPING TO AROUND AN
INCH BY THURSDAY AFTERNOON. THINK THE DRYING IS OVERDONE AND WILL
MAINTAIN POPS. GFS HAS BACKED OFF ON THE FRONT FOR FRIDAY AND IS
NOW STALLING THIS FEATURE NORTH OF SOUTHEAST TEXAS. PATTERN SHIFTS
A LITTLE NEXT WEEK AS AN UPPER RIDGE BUILDS INTO TEXAS FROM THE
WEST AND THEN AMPLIFIES NEXT WEEKEND WITH A NORTHWEST UPPER FLOW
DEVELOPING. WOULD NOT BE SURPRISED TO SEE A NOCTURNAL MCS FORM AND
SCOOT SOUTHEAST LATE NEXT WEEKEND AND EARLY NEXT WEEK. 43
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 91 73 90 73 88 / 50 30 50 30 40
HOUSTON (IAH) 89 74 88 74 88 / 60 30 50 30 50
GALVESTON (GLS) 87 78 86 76 86 / 50 20 50 20 50
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 10 AM SUNDAY FOR THE FOLLOWING ZONES:
GALVESTON BAY...MATAGORDA BAY...WATERS FROM FREEPORT TO THE
MATAGORDA SHIP CHANNEL 20 NM TO 60 NM...WATERS FROM
FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM...WATERS
FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM...AND WATERS FROM
HIGH ISLAND TO FREEPORT OUT 20 NM.
&&Hazardous weather outlook, May 28, 4:31 AM CST, 4 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
531 AM CDT SUN MAY 28 2006
GMZ330-335-350-355-370-375-TXZ163-164-176>179-195>200-210>214-226-
227-235>238-291045-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-
MADISON-MATAGORDA-MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO-
TRINITY-WALKER-WALLER-WASHINGTON-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM-
WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-WHARTON-
531 AM CDT SUN MAY 28 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.
.DAY ONE...TODAY AND TONIGHT
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY. CONDITIONS
THIS MORNING FAVOR THE DEVELOPMENT OF SHORT LIVED FUNNEL CLOUDS
AND POSSIBLE WATERSPOUTS. SOME TRAINING OF PRECIPITATION IS
POSSIBLE TODAY. IF THIS SCENARIO OCCURS...SOME HEAVY RAINFALL
TOTALS WILL RESULT. RAINFALL IS EXPECTED TO AVERAGE BETWEEN A HALF
AND ONE INCH WITH A FEW SPOTS RECEIVING RAINFALL OF 2 TO 4 INCHES.
IF TEMPERATURES CAN WARM TO AROUND 90 DEGREES THIS AFTERNOON...A
FEW OF THE STORMS COULD BECOME STRONG TO SEVERE WITH DAMAGING
WINDS BEING THE PRIMARY WEATHER HAZARD.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
Flash Flood, Jackson
- When
- May 28, 9:00 AM CST to 9:40 AM CST
- Where
- Jackson County, Ganado
- Property damage
- $20,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 28.954, -96.578 (the zone’s center; the record gives no point)
Street flooding with water entering some buildings.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in Florida, May 28, 20061 death · 1 event
- Flood in Alaska, May 28 to 29, 2006$531,000 · 1 event
- Damaging Wind in Nebraska, May 28, 2006$250,000 · 83 kt wind · 1 event
- Hail and Damaging Winds in South Dakota, May 28, 2006$62,000 · 1.75 in hail · 27 events
- Lightning Strike in Georgia, May 28, 2006$150,000 · 1 event
- Hail and Damaging Winds in South Dakota, May 28 to 29, 20061.75 in hail · 25 events
- Flash Flooding and Damaging Wind in Texas, May 28, 2006$25,000 · 50 kt wind · 4 events
- Hail and Damaging Winds in Florida, May 28, 2006$25,000 · 60 kt wind · 4 events
- Lightning Strike in Florida, May 28, 20061 injured · 1 event
- Lightning Strike in Florida, May 28, 20061 injured · 1 event
- Lightning Strike in Arkansas, May 28, 20061 injured · 1 event
- Hail in Texas, May 28, 2006$10,000 · 1.75 in hail · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5509753.